Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Mar 28, 2016, 5:35 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Mar 28, 2016, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2016, 5:35 AM MDT (11:35 UTC)
- In effect from
- Mar 28, 2016, 1:00 PM MDT
- Expired
- Mar 28, 2016, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 11.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2782 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
738 WWUS85 KABQ 281135 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 535 AM MDT MON MAR 28 2016 ...RED FLAG WARNING IS IN EFFECT FOR TODAY AND TUESDAY AFTERNOON AND EARLY EVENING FOR PORTIONS OF CENTRAL AND EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... ...A FIRE WEATHER WATCH IS IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING FOR THE EASTERN PLAINS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES... .A STRONG UPPER LEVEL STORM WILL MOVE OVER THE GREAT BASIN TODAY AND TUESDAY. WINDS ALOFT AND AT THE SURFACE WILL STRENGTHEN STEADILY TODAY AND PEAK ON TUESDAY. THESE STRONG WINDS WILL COMBINE WITH A DRY AIRMASS AND ABOVE NORMAL TEMPERATURES TO CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY AND AGAIN ON TUESDAY DURING THE AFTERNOON AND EARLY EVENING HOURS. DESPITE COOLER TEMPERATURES ON WEDNESDAY... STRONG WINDS AND DRY CONDITIONS WILL PERSIST ACROSS EASTERN NEW MEXICO. NMZ107-108-282130- /O.UPG.KABQ.FW.A.0016.160328T1900Z-160329T0200Z/ /O.NEW.KABQ.FW.W.0012.160328T1900Z-160329T0200Z/ /O.UPG.KABQ.FW.A.0017.160329T1800Z-160330T0300Z/ /O.NEW.KABQ.FW.W.0013.160329T1800Z-160330T0300Z/ /O.NEW.KABQ.FW.A.0018.160330T1800Z-160331T0200Z/ SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS- 535 AM MDT MON MAR 28 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 9 PM MDT TUESDAY. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON AND EVENING. * AREA AND TIMING...SANDIA...MANZANO AND GALLINAS MOUNTAINS AS WELL AS THE EAST CENTRAL PLAINS TODAY THROUGH WEDNESDAY...THOUGH CRITICAL CONDITIONS MAY NOT REACH THE TEXAS BORDER TODAY. * 20 FOOT WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS AROUND 40 TODAY. SOUTHWEST 20 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH TUESDAY. WEST WINDS 20 TO 30 MPH WITH GUSTS TO 40 MPH WEDNESDAY. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT TODAY...8 TO 14 PERCENT TUESDAY...AND 10 TO 15 PERCENT ON WEDNESDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ NMZ104-282130- /O.UPG.KABQ.FW.A.0017.160329T1800Z-160330T0300Z/ /O.NEW.KABQ.FW.W.0013.160329T1800Z-160330T0300Z/ /O.NEW.KABQ.FW.W.0012.160328T1900Z-160329T0200Z/ /O.NEW.KABQ.FW.A.0018.160330T1800Z-160331T0200Z/ NORTHEAST PLAINS- 535 AM MDT MON MAR 28 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 9 PM MDT TUESDAY. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AREA AND TIMING...THE NORTHEAST PLAINS SOUTH OF RECENT SNOW COVER TODAY...WITH GREATER COVERAGE TUESDAY AND WEDNESDAY AS FUELS DRY. * 20 FOOT WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS NEAR 40 MPH TODAY...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH TUESDAY...WEST 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH WEDNESDAY. * RELATIVE HUMIDITY...12 TO 15 PERCENT ACROSS SOUTHERN HARDING AND EASTERN SAN MIGUEL COUNTIES TODAY...10 TO 14 PERCENT TUESDAY AND WEDNESDAY AREA-WIDE. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ NMZ103-282130- /O.NEW.KABQ.FW.W.0012.160328T1900Z-160329T0200Z/ /O.NEW.KABQ.FW.W.0013.160329T1800Z-160330T0300Z/ /O.NEW.KABQ.FW.A.0018.160330T1800Z-160331T0200Z/ NORTHEAST HIGHLANDS- 535 AM MDT MON MAR 28 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 9 PM MDT TUESDAY. IN ADDITION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AREA AND TIMING...THE NORTHEAST HIGHLANDS MAINLY ALONG AND EAST OF INTERSTATE 25 BUT LIKELY REMAINING SOUTH OF SPRINGER TODAY. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS NEAR 40 TODAY...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH TUESDAY...WEST 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH WEDNESDAY. * RELATIVE HUMIDITY...LOWERING TO 10 TO 15 PERCENT EACH DAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ NMZ106-282130- /O.UPG.KABQ.FW.A.0017.160329T1800Z-160330T0300Z/ /O.NEW.KABQ.FW.W.0013.160329T1800Z-160330T0300Z/ MIDDLE RIO GRANDE VALLEY- 535 AM MDT MON MAR 28 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * AREA AND TIMING...THE RIO GRANDE VALLEY SOUTH OF ALBUQUERQUE BY EARLY AFTERNOON AND EXPANDING IN COVERAGE THROUGH LATE AFTERNOON. * 20 FOOT WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 55 MPH. WINDS WILL BE STRONGEST ACROSS SOCORRO COUNTY. * RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
1 follow-up statement
694 WWUS85 KABQ 282120 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT MON MAR 28 2016 ...RED FLAG WARNING IS IN EFFECT FOR TODAY AND TUESDAY AFTERNOON AND EARLY EVENING FOR PORTIONS OF CENTRAL AND EASTERN NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... ...A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR WEDNESDAY AFTERNOON AND EVENING FOR THE EASTERN PLAINS OF NEW MEXICO DUE TO STRONG WINDS AND LOW HUMIDITY... .A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER THE GREAT BASIN TODAY AND TUESDAY. WINDS ALOFT AND AT THE SURFACE WILL STRENGTHEN STEADILY TODAY AND PEAK ON TUESDAY. THESE STRONG WINDS WILL COMBINE WITH A DRY AIRMASS TO CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY AND AGAIN ON TUESDAY DURING THE AFTERNOON AND EARLY EVENING HOURS. DESPITE COOLER TEMPERATURES ON WEDNESDAY... STRONG WINDS AND DRY CONDITIONS WILL PERSIST ACROSS EASTERN NEW MEXICO. NMZ103-104-107-108-290200- /O.CON.KABQ.FW.W.0012.000000T0000Z-160329T0200Z/ /O.CON.KABQ.FW.W.0013.160329T1800Z-160330T0300Z/ /O.CON.KABQ.FW.A.0018.160330T1800Z-160331T0200Z/ NORTHEAST HIGHLANDS-NORTHEAST PLAINS- SANDIA...MANZANO AND GALLINAS MOUNTAINS-EAST CENTRAL PLAINS- 320 PM MDT MON MAR 28 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING. * AREA AND TIMING...THE CENTRAL MOUNTAIN CHAIN OF NEW MEXICO EASTWARD TO THE TEXAS AND OKLAHOMA BORDERS. A COUPLE MORE HOURS OF CRITICAL FIRE WEATHER WILL BE POSSIBLE THROUGH SUNSET TODAY. CRITICAL CONDITIONS WILL REDEVELOP LATE TUESDAY MORNING AND LAST INTO THE EARLY EVENING. CRITICAL CONDITIONS ARE ONCE AGAIN POSSIBLE WEDNESDAY AFTERNOON INTO THE EARLY AFTERNOON. * 20 FOOT WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS NEAR 40 TODAY...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 TO 60 MPH TUESDAY. WEST 20 TO 25 MPH WITH GUSTS OF 35 TO 40 MPH WEDNESDAY. * RELATIVE HUMIDITY...HOVERING NEAR 15 PERCENT LATE TODAY. ON TUESDAY HUMIDITY WILL DROP TO 8 TO 12 PERCENT. ON WEDNESDAY THE HUMIDITY WILL DROP TO 12 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ106-290200- /O.CON.KABQ.FW.W.0013.160329T1800Z-160330T0300Z/ MIDDLE RIO GRANDE VALLEY- 320 PM MDT MON MAR 28 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. * AREA AND TIMING...THE MIDDLE RIO GRANDE VALLEY SOUTH OF ALBUQUERQUE TUESDAY AFTERNOON THROUGH THE EARLY EVENING. * 20 FOOT WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. WINDS WILL BE STRONGEST ACROSS SOCORRO COUNTY. * RELATIVE HUMIDITY...LOWERING TO BETWEEN 10 AND 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Mar 28, 3:33 AM MDT, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 28, 3:33 AM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 AM MDT MON MAR 28 2016 .SYNOPSIS... STRONG WINDS WITH AREAS OF BLOWING DUST WILL BE THE RULE FOR THE NEXT FEW DAYS. WINDS WILL INCREASE TODAY...BECOME VERY STRONG ON TUESDAY...AND CONTINUE ACROSS THE EASTERN PLAINS ON WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE EACH DAY FAVORING AREAS EAST OF THE CENTRAL MOUNTAIN CHAIN. TEMPERATURES WILL BE ABOVE NORMAL AREAWIDE TODAY. TEMPERATURES WILL BEGIN TO DROP TUESDAY AFTERNOON ACROSS WESTERN NEW MEXICO...THEN AFTER A COLD FRONT SHIFTS FROM WEST TO EAST TUESDAY NIGHT...ALL AREAS WILL BE BELOW NORMAL ON WEDNESDAY. BELOW NORMAL TEMPERATURES WILL CONTINUE THROUGH THE END OF THE WORK WEEK...THOUGH MUCH LESS WIND IS EXPECTED AFTER WEDNESDAY. && .DISCUSSION... WIND...WITH SOME DUST MIXED IN...WILL BE THE MAJOR WEATHER PLAYER FOR THE NEXT FEW DAYS. A LARGE UPPER LEVEL LOW WILL DIVE INTO THE GREAT BASIN TODAY...CONSEQUENTLY INCREASING SOUTHWEST FLOW ALOFT OVER NM. BREEZY TO WINDY CONDITIONS ARE EXPECTED AREAWIDE. PATCHY BLOWING DUST WILL ALSO BE POSSIBLE...THOUGH THE DUSTIER DAY SHOULD BE TUESDAY. THE UPPER LEVEL LOW WILL INCH EASTWARD ACROSS UTAH ON TUESDAY INCREASING SW FLOW FURTHER ACROSS NM. FORECAST SOUNDINGS CONTINUE TO SUGGEST THAT MIXING HEIGHTS WILL BE AROUND 600 MB ALLOWING SOME OF THE MID LEVEL 40-50KT MOMENTUM TO MIX DOWN TO THE SURFACE. IT IS NO DOUBT IT WILL BE WINDY...BUT WHERE HIGH WIND CRITERIA WILL BE MET REMAINS TRICKY. BASED ON LATEST GUIDANCE...WILL ISSUE A HIGH WIND WATCH FOR THE SW...SC AND SANDIA MTNS AS WELL AS THE NE HIGHLANDS/RATON RIDGE WHERE THE SFC GRADIENT WILL BE QUITE STRONG DUE TO A 990 MB LOW OVER EC COLORADO. WILL NOT ISSUE A WATCH FOR ZONE 523/KCQC MOSTLY BECAUSE KCQC TENDS TO NOT BLOW AS HIGH IN SW FLOW. CONSIDERED INCLUDING UNION AND HARDING COUNTIES AS WELL...AND LATER SHIFTS WILL NEED TO LOOK INTO THIS FURTHER. EVEN IF HIGH WIND WARNINGS END UP NOT BEING NEEDED...WIDESPREAD WIND ADVISORIES ARE LIKELY. COOLER CONDITIONS ARE EXPECTED ON WEDNESDAY AFTER A PACIFIC FRONT ROLLS THROUGH THE AREA TUESDAY NIGHT. IT CONTINUES TO LOOK LIKE SOME OF THE UPPER LEVEL ENERGY FROM THE UTAH LOW WILL PEEL OFF AND SHIFT EASTWARD ON WEDNESDAY. THIS WILL LEAVE NM UNDER WESTERLY FLOW ALOFT WITH A DECENT WEST TO EAST SFC GRADIENT CONTINUING. AS SUCH... WESTERLY WINDS WILL REMAIN BREEZY TO WINDY ACROSS THE EASTERN PLAINS WEDNESDAY AFTN. TODAY THROUGH WEDNESDAY...THERE ALSO REMAINS AN OUTSIDE CHANCE OF SOME LIGHT PRECIPITATION ACROSS THE NORTHWEST HIGH TERRAIN. THE REMAINING ENERGY OVER UTAH LOOKS TO SLIDE SOUTHWARD ON WEDNESDAY AND THURSDAY...AND PERHAPS REORGANIZE INTO A CLOSED LOW OVER NORTHERN MEXICO BY FRIDAY MORNING. THE MAIN UPPER LEVEL ENERGY WILL BE TOO FAR SOUTH AND TOO MOISTURE STARVED TO PROVIDE MUCH...IF ANY...PRECIP TO THE STATE. HOWEVER...A BACK DOOR COLD FRONT ON THURSDAY AND THURSDAY NIGHT MAY SPARK SOME SHOWERS ACROSS THE FAR NORTHEAST. TEMPERATURES WEDNESDAY THROUGH FRIDAY WILL BE BELOW NORMAL AREAWIDE. WARMER AND DRY CONDITIONS LOOK TO BE ON TAP FOR THE WEEKEND. 34 && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS PORTIONS OF THE CENTRAL AND EASTERN ZONES TODAY THROUGH WEDNESDAY... WINDY AND DRY CONDITIONS WILL DOMINATE TODAY THROUGH WEDNESDAY... ESPECIALLY EASTERN ZONES...AS A CLOSED LOW DEEPENS OVER GREAT BASIN. NORTHERN AND WESTERN HIGH TERRAIN SHOULD SEE SOME PRECIPITATION WITH LIGHT SNOW ACCUMULATIONS OVER THE HIGHEST TERRAIN. LIGHTER WINDS THURSDAY AND FRIDAY WITH SOME POOR TO FAIR VENTILATION. WINDS INCREASE OVER THE WEEKEND BUT AT THIS TIME LOOK TO REMAIN BELOW CRITICAL CRITERIA. CLOSED UPPER LOW CURRENTLY POSITIONED OVER THE PACIFIC NORTHWEST WITH ASSOCIATED JET JUST EXTENDING INTO THE NORTHERN GREAT BASIN. AS THE LOW MOVES TOWARD THE GREAT BASIN...SOUTHWEST WINDS ALOFT WILL STEADILY STRENGTHEN TODAY AND MORE SO TUESDAY. UPGRADED THE FIRE WEATHER WATCH FOR TODAY TO A RED FLAG WARNING...EXPANDED COVERAGE TO INCLUDE MORE OF THE EASTERN HIGHLANDS AND PLAINS...GENERALLY THE AREA FROM NORTH OF INTERSTATE 40 AND EAST OF LAS VEGAS OR THE SOUTHERN HALF OF ZONES 103 AND 104. MUCH OF THE SNOW COVER ERODED YESTERDAY...BUT STILL BELIEVE CRITICAL CONDITIONS WILL NOT EXTEND TO THE NORTHERNMOST PORTION OF THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS. BY TUESDAY...WINDS INCREASE WITH COOLER TEMPS WESTERN AND CENTRAL ZONES BUT MORE DRYING EAST THUS ALSO ISSUED A RED FLAG WARNING FOR THE RIO GRANDE VALLEY AND EASTERN ZONES. LOOKS LIKE CRITICAL CONDITIONS COULD EXTEND TO THE COLORADO BORDER EAST OF RATON. WINDS AT RIDGE TOPS AND ACROSS THE NORTHEAST HIGHLANDS WINDS WILL BE VERY STRONG WITH GUSTS EXCEEDING 50 MPH. AS THE UPPER LOW MOVES TO THE EAST LATE TUESDAY INTO WEDNESDAY WITH THE CENTER REMAINING WELL NORTH OF NEW MEXICO WHILE A BAGGY TROUGH REMAINS OVER THE SOUTHWEST STATE. THE COOLING REACHES THE EASTERN ZONES WITH TEMPERATURES DIPPING BELOW SEASONAL LEVELS. STILL... CRITICAL FIRE WEATHER THRESHOLDS OF WIND AND MINIMUM RH LOOK CERTAIN SO ISSUED A FIRE WEATHER WATCH FOR EASTERN ZONES. THE UPPER LEVEL TROUGH GRADUALLY SHIFTS TO THE EAST THURSDAY AND FRIDAY. TEMPERATURES WARM WESTERN AND CENTRAL ZONES BUT A BACK DOOR FRONT USHERS IN COOLER AIR TO THE EAST. VENTILATION DECREASES EACH DAY WITH LIMITED AREAS OF POOR TO FAIR VENTILATION ACROSS SOUTHWEST AND NORTHERN ZONES ON THURSDAY AND ACROSS MUCH OF THE NORTHERN HALF OF THE FORECAST AREA FRIDAY. RIDGING OVER THE WEEKEND WILL SUPPORT WARMING BOTH DAYS WITH MIN RH FALLING BELOW 15 PERCENT ACROSS THE EAST ON SUNDAY. WILL NEED TO MONITOR WIND SPEEDS. 05 && .AVIATION... 06Z TAF CYCLE DRY W FLOW ALOFT WILL BACK TO A MORE SW DIRECTION TOWARD DAWN AND THROUGH THE DAY MON...WHILE ALSO INCREASING SUBSTANTIALLY. SFC FLOW WILL ALSO INCREASE CONSIDERABLY AT ALL TAF LOCALES LATE MORN INTO THE AFTN MONDAY AS SFC LOW PRESSURE DEEPENS TO THE WEST OF THE 4 CORNERS. SOME GUSTS WILL REACH BETWEEN 25 AND NEARLY 40 KTS ACROSS MUCH OF THE FCST AREA BY MON AFTN...THE STRONGEST MOST LIKELY ACROSS AND JUST EAST TO NE OF THE HIGHER TERRAIN AND ACROSS WEST CENTRAL NM. TAF SITE MOST LIKELY TO BE IMPACTED WITH STRONGEST WINDS STILL APPEARS TO BE GUP. OTHERWISE VFR CONDITIONS EXPECTED THROUGH FCST PERIOD. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 68 40 56 28 / 0 5 10 10 DULCE........................... 63 32 55 24 / 10 20 30 30 CUBA............................ 64 35 58 24 / 10 0 10 10 GALLUP.......................... 66 36 53 21 / 5 0 10 10 EL MORRO........................ 61 31 54 20 / 5 0 5 5 GRANTS.......................... 68 32 60 22 / 0 0 5 5 QUEMADO......................... 65 36 56 25 / 0 0 0 5 GLENWOOD........................ 71 29 63 29 / 0 0 0 5 CHAMA........................... 57 29 50 20 / 10 20 40 40 LOS ALAMOS...................... 63 40 60 28 / 0 0 5 10 PECOS........................... 61 37 60 28 / 0 0 0 10 CERRO/QUESTA.................... 60 29 56 23 / 0 5 10 20 RED RIVER....................... 50 31 46 21 / 0 5 10 20 ANGEL FIRE...................... 54 27 52 21 / 0 5 5 10 TAOS............................ 62 30 60 25 / 0 0 5 10 MORA............................ 61 37 59 25 / 0 0 0 10 ESPANOLA........................ 68 35 64 28 / 0 0 0 10 SANTA FE........................ 64 38 62 29 / 0 0 0 10 SANTA FE AIRPORT................ 67 36 65 29 / 0 0 0 5 ALBUQUERQUE FOOTHILLS........... 70 44 66 35 / 0 0 0 5 ALBUQUERQUE HEIGHTS............. 71 44 68 37 / 0 0 0 5 ALBUQUERQUE VALLEY.............. 73 43 70 32 / 0 0 0 5 ALBUQUERQUE WEST MESA........... 72 44 69 33 / 0 0 0 5 LOS LUNAS....................... 73 43 70 32 / 0 0 0 5 RIO RANCHO...................... 71 44 67 33 / 0 0 0 5 SOCORRO......................... 76 44 72 36 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 65 42 62 31 / 0 0 0 5 TIJERAS......................... 67 44 64 32 / 0 0 0 5 MORIARTY/ESTANCIA............... 69 33 67 27 / 0 0 0 5 CLINES CORNERS.................. 70 36 64 28 / 0 0 0 5 GRAN QUIVIRA.................... 66 42 64 33 / 0 0 0 0 CARRIZOZO....................... 70 42 68 37 / 0 0 0 0 RUIDOSO......................... 66 44 64 36 / 0 0 0 0 CAPULIN......................... 55 32 64 26 / 0 0 0 5 RATON........................... 63 32 68 27 / 0 0 0 5 SPRINGER........................ 61 33 68 29 / 0 0 0 5 LAS VEGAS....................... 66 37 65 27 / 0 0 0 5 CLAYTON......................... 71 40 75 36 / 0 0 0 5 ROY............................. 68 41 69 32 / 0 0 0 5 CONCHAS......................... 75 44 76 39 / 0 0 0 5 SANTA ROSA...................... 74 43 75 37 / 0 0 0 0 TUCUMCARI....................... 79 45 82 41 / 0 0 0 0 CLOVIS.......................... 75 43 76 41 / 0 0 0 0 PORTALES........................ 75 44 78 43 / 0 0 0 0 FORT SUMNER..................... 76 43 77 41 / 0 0 0 0 ROSWELL......................... 81 45 82 45 / 0 0 0 0 PICACHO......................... 75 45 73 41 / 0 0 0 0 ELK............................. 70 47 67 40 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ103-104-107-108. RED FLAG WARNING FROM NOON TO 9 PM MDT TUESDAY FOR THE FOLLOWING ZONES... NMZ103-104-106>108. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES... NMZ103-104-107-108. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES... NMZ508-521-524-526>529. && 34
Hazardous weather outlook, Mar 28, 4:02 AM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 402 AM MDT MON MAR 28 2016 NMZ501>540-291200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 402 AM MDT MON MAR 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT TODAY BETWEEN 1 PM AND 8 PM TODAY FOR AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THE AREAS OF MOST CONCERN EXIST WHERE RECENT PRECIPITATION HAS NOT OCCURRED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A RED FLAG WARNING IS ALSO IN EFFECT FOR TUESDAY FOR AREAS ALONG AND EAST OF THE RIO GRANDE VALLEY. WINDS ON TUESDAY WILL INCREASE SUBSTANTIALLY AREAWIDE...AND THE POTENTIAL EXISTS FOR GUSTS NEAR 60 MPH ACROSS PORTIONS OF THE AREA. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO POSSIBLE ON WEDNESDAY ACROSS THE EASTERN PLAINS. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. 34
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:46 AM MDT | High Wind Watch | ABQ | 11 hr | |
| Mar 28, 5:35 AM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 46 hr |
| Mar 28, 5:35 AM MDT | Red Flag Warning | ABQ | Bernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more | 39 hr |
| Mar 28, 3:05 PM MDT | High Wind Warning | ABQ | 29 hr | |
| Mar 28, 3:05 PM MDT | Wind Advisory | ABQ | 29 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.